Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 20, 2020, 7:30 AM CDT for Clay County, Clinton County, Platte County, Missouri. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2020, 7:30 AM CDT (12:30 UTC)
- Expired
- Jul 20, 2020, 12:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MO, Clinton County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 9:00 AM CDT | HEAVY RAIN 4.6 | Dearborn, MO | RAIN GAUGE SHOWS 4.6 INCHES SO FAR. RAIN STARTED AROUND 4 AM. STILL RAINING. |
| Jul 20, 10:04 AM CDT | HEAVY RAIN 4.12 | 5 Wsw Holt, MO | PUBLIC REPORTED 4.12 OF RAIN SINCE 4AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632
WGUS53 KEAX 201230
FFWEAX
MOC047-049-165-201530-
/O.NEW.KEAX.FF.W.0018.200720T1230Z-200720T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
730 AM CDT Mon Jul 20 2020
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Northern Clay County in west central Missouri...
Southwestern Clinton County in northwestern Missouri...
Northeastern Platte County in west central Missouri...
* Until 1030 AM CDT.
* At 730 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Excelsior Springs, Smithville, Kearney, Lawson, Plattsburg, Gower,
Trimble, Edgerton, Dearborn, Camden Point, Holt, Excelsior Estates,
Mosby, Prathersville, Ridgely and Hoover.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3945 9421 3927 9421 3933 9461 3953 9500
3953 9460 3964 9460
FLASH FLOOD...RADAR INDICATED
$$
Barham2 follow-up statements
536
WGUS53 KEAX 201507
FFWEAX
MOC047-049-165-201730-
/O.EXT.KEAX.FF.W.0018.000000T0000Z-200720T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1007 AM CDT Mon Jul 20 2020
The National Weather Service in Pleasant Hill has extended the
* Flash Flood Warning for...
Northern Clay County in west central Missouri...
Southwestern Clinton County in northwestern Missouri...
Northeastern Platte County in west central Missouri...
* Until 1230 PM CDT.
* At 1006 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 to 5 inches of rain
have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Excelsior Springs, Smithville, Kearney, Lawson, Plattsburg, Gower,
Trimble, Edgerton, Dearborn, Camden Point, Holt, Excelsior Estates,
Mosby, Prathersville, Ridgely and Hoover.
Additional rainfall amounts of a half to one inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3945 9421 3927 9421 3933 9461 3953 9500
3953 9460 3964 9460
FLASH FLOOD...RADAR INDICATED
$$
Barham586
WGUS73 KEAX 201726
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1226 PM CDT Mon Jul 20 2020
MOC047-049-165-201735-
/O.EXP.KEAX.FF.W.0018.000000T0000Z-200720T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay MO-Clinton MO-Platte MO-
1226 PM CDT Mon Jul 20 2020
...THE FLASH FLOOD WARNING FOR NORTHERN CLAY...SOUTHWESTERN CLINTON
AND NORTHEASTERN PLATTE COUNTIES WILL EXPIRE AT 1230 PM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3945 9421 3927 9421 3933 9461 3953 9500
3953 9460 3964 9460
$$
BarhamWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 7:07 AM CDT, 23 minutes earlier.
Area forecast discussion, Jul 20, 7:07 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 707 AM CDT Mon Jul 20 2020 .Discussion... Issued at 430 AM CDT MON JUL 20 2020 Showers and Thunderstorms in eastern Nebraska will continue moving towards northern half of Missouri today. Remnants of a weak surface front along with a weak upper short wave will help to anchor showers and storms through at least mid day today. Shear is very weak but some isentropic lift on 310K surface and increasing MUCAPE to around 2000 J/KG will provide increasing chances for thunder this afternoon. The precipitable water remains close to 2 inches so expect chances for some localized flooding in areas where slow moving cells develop and redevelop in the weak flow aloft. Given the uncertainty at this point in coverage and amount will not issue any headlines for widespread flooding at this time. Models keep good chance of continued showers and thunderstorms overnight tonight and through around noon on Tuesday as additional shortwave trofs move across the region. Upper flow remains rather weak and from the west northwest as we head into the middle of the work week with plenty of moisture in the boundary layer to provide chances of showers and thunderstorms through the work week. The good news besides the needed rain includes lower temperatures, although dewpoints remain in the low to middle 70s so it will be very humid through the week so it will feel like lower to middle 90s Wednesday and broaching upper 90s as we head into the end of the week and weekend. && .Aviation...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 710 AM CDT MON JUL 20 2020 Showers and thunderstorms with cigs and vsby occasionally IFR over the terminals mainly between 12Z and 15Z and again this afternoon around 21Z. There is also a chance for another round of showers and thunderstorms late in the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Adolphson Aviation...Adolphson
Hazardous weather outlook, Jul 20, 4:47 AM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 447 AM CDT Mon Jul 20 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 447 AM CDT Mon Jul 20 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few strong storms with wind gusts and hail will be possible this morning and again later this afternoon into tonight. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Chances for thunderstorms will continue into Tuesday. Locally heavy rainfall totals of 1-3" will be possible today into Tuesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:42 AM CDT | Flash Flood Warning | EAX | Buchanan | 5 hr |
| Jul 20, 7:56 AM CDT | Special Weather Statement | EAX | Clay, Platte | 49 min |
| Jul 20, 8:41 AM CDT | Special Weather Statement | EAX | Cass, Clay, Jackson | 49 min |
| Jul 20, 8:45 AM CDT | River Flood Warning | EAX | Clay, Ray | 54 hr |
| Jul 20, 8:50 AM CDT | River Flood Warning | EAX | Ray | 68 hr |
| Jul 20, 9:18 AM CDT | Areal Flood Advisory | EAX | Ray | 3 hr |
| Jul 20, 12:52 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Platte, Ray | 117 min |
| Jul 20, 2:42 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Platte, Ray | 21 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.